advertisement
Question
Posted by: Susan | 2010/09/09

ED

Hi Doctor... My husband is 51 and has suffered from ED since his vasectomy 7 years ago. He has since had the Vasectomy reversed but the ED is still there. He has tried Viagra, Lavitra and Cialis, but they all give him a violent headache and intense eye pain, along with occasional vomiting and heart burn. We use the medication only about once every 3 months, due to the intense side effects. We would like to conceive and would prefer to be having regular intercourse (which of course is healthy for our marriage), than to continue along the IVF line.
Is there any other treatment available to him? or a way to reduce the intensity of the side effects?
Please advise if you have any suggestions.
Many thanks
Susan

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAgeing and Sexuality expert

I am sorry for this suffering you two are going through. You need better medical management than you are presently receiving. First of all vasectomy does not cause ED. Your husband really needs to prioritise an examination with a urologist. ED is often times a symptom of an underlying cardiovascular disease. ED can happen when couples are trying to conceive- it is a very stressful time and ED is a common response to this ovulatory sex.
I understand that the side effects of the three PDE5I can be awful for some men. This too can be managed by your health care provider - and if they do not work there is injection therapy which most definitely does work. I agree with you - conceiving naturally by having a lot of sex seems to feel more satisfying for couples. Please send your husband to a urologist and start this process of better management.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Ageing and Sexuality expert | 2010/11/21

I am sorry for this suffering you two are going through. You need better medical management than you are presently receiving. First of all vasectomy does not cause ED. Your husband really needs to prioritise an examination with a urologist. ED is often times a symptom of an underlying cardiovascular disease. ED can happen when couples are trying to conceive- it is a very stressful time and ED is a common response to this ovulatory sex.
I understand that the side effects of the three PDE5I can be awful for some men. This too can be managed by your health care provider - and if they do not work there is injection therapy which most definitely does work. I agree with you - conceiving naturally by having a lot of sex seems to feel more satisfying for couples. Please send your husband to a urologist and start this process of better management.

Reply to Ageing and Sexuality expert
Posted by: Ageing and Sexuality expert | 2010/11/21

I am sorry for this suffering you two are going through. You need better medical management than you are presently receiving. First of all vasectomy does not cause ED. Your husband really needs to prioritise an examination with a urologist. ED is often times a symptom of an underlying cardiovascular disease. ED can happen when couples are trying to conceive- it is a very stressful time and ED is a common response to this ovulatory sex.
I understand that the side effects of the three PDE5I can be awful for some men. This too can be managed by your health care provider - and if they do not work there is injection therapy which most definitely does work. I agree with you - conceiving naturally by having a lot of sex seems to feel more satisfying for couples. Please send your husband to a urologist and start this process of better management.

Reply to Ageing and Sexuality expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement